Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at May 14, 2004, 2:44 PM EDT for Clinton County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2004, 2:44 PM EDT (18:44 UTC)
- Expired
- May 14, 2004, 4:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Clinton County, NY
The radar
The Burlington radar (KCXX), 51 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBTV 141845 FFWBTV NYC019-142045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 244 PM EDT FRI MAY 14 2004 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK * UNTIL 445 PM EDT * AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JERICHO...OR ABOUT 12 MILES NORTHWEST OF PLATTSBURGH. RADAR ESTIMATES OF UP TO 2.5 INCHES OF RAIN IN THE PAST HOUR OVER STILLWATER BROOK...AND THE HEADWATERS OF THE GREAT CHAZY RIVER NEAR ALDER BEND ROAD AND RAND HILL ROAD NEAR JERICHO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4480 7382 4469 7365 4489 7340 4499 7346 $$ HANSON
2 follow-up statements
000 WGUS71 KBTV 142008 FFSBTV NYC019-142045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 409 PM EDT FRI MAY 14 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 445 PM EDT FOR... CLINTON COUNTY IN NORTHERN NEW YORK AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL 17 MILES EAST OF MALONE...OR ABOUT 2 MILES NORTHEAST OF HARRIGAN. RADAR INDICATED UP TO 2 INCHES OF RAIN IN THE PAST HOUR IN NORTHWEST CLINTON COUNTY...ALONG AND NORTH OF ROUTE 11 BETWEEN HARRIGAN AND CANNON CORNERS. UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE OVER THE NEXT HOUR. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. $$ LAT...LON 4497 7401 4478 7400 4489 7369 4498 7369
000 WGUS71 KBTV 142048 FFSBTV NYC019-142100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 447 PM EDT FRI MAY 14 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT FOR CLINTON COUNTY NEW YORK HAS EXPIRED... AT 445 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THE HEAVIEST RAINS HAVE BEGUN TO SUBSIDE. THE FLASH FLOOD THREAT HAS DIMINISHED...AND THE FLASH FLOOD WARNING HAS EXPIRED. ALTHOUGH THE IMMEDIATE FLOOD THREAT HAS LESSENED...THERE IS THE POTENTIAL FOR ADDITIONAL RAINFALL LATER THIS EVENING. STAY TUNED FOR ADDITIONAL UPDATES THROUGH THE EVENING. $$ LAT...LON 4497 7401 4478 7400 4489 7369 4498 7369 HANSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 14, 9:58 AM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 14, 9:58 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 958 AM EDT FRI MAY 14 2004 WL ISSUE UPDATE JUST TO TWEAK WORDING IN NORTHERN NY TO READ CHANCE OF SHOWERS AND THUNDERSTORMS...OTHERWISE PARTLY SUNNY THAT AREA. FCST IN VT LOOKS TO BE ON TARGET. SGF BNDRY PSN SIMILAR TO YESTERDAY...EXTDG FM NJ N THRU HDSN VLY TO NR ALB THEN NW TO ST LAW VLY. THIS BNDRY WL BE MONITORED FOR LATE MRNG AND AFTN CNVTV CLD DVLPMT. H/5 RDG WITH AXIS THRU ERN NY/NEW ENG MOVS E TO NEW ENG CST TNGT AND OFSHR SAT. ONE VORT CURRENTLY CURRENTLY OVR CNTRL/NRN NY AND WRN NEW ENG EVIDENT IN SATL IMAGERY...MOVG E AND MODELS TRACK THIS SYS E OF OUR AREA TDY AS IT MOVS THRU UPR RDG. MRNG SOUNDING INDCS LESS PRECIPITATBLE WATER TDY AT ALB WITH LO LVL INVERSION. BUF SOUNDING HAS GREATER PRECIPITABLE WATER. FEATURE IMPACTING TODAYS WX WILL BE VORT CURRENTLY OVR LK ERIE TRACKS NE THRU ST LAW VLY INTO CANADA TNGT. MODELS KEEP WIDESPREAD AREA OF MSTR ACRS AREA THRU SAT...BUT MOIST CONCENTRATED OVR NY FOR THIS AFTN. TODAY CAPES INCRS TO ARND 1000 IN VT AND 1000-1500 IN NRN NY. AS VORT TRACKS NE THRU WRN NY WUD EXPECT CNVTN TO DVLP ARND MIDDAY IN NY...AND IN THE CHAMPLAIN VLY OF NY/VT DURG THE AFTN. AGREE WITH PREVIUS FCSTR CONCERNING BUMPING UP MAX TEMPS TDY AND WL MAKE NO CHANGES THERE. SFH && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE.
Hazardous weather outlook, May 14, 5:20 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 520 AM EDT FRI MAY 14 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-150822- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 520 AM EDT FRI MAY 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: A DISTURBANCE IN THE JET STREAM WINDS ALOFT WILL INTERACT WITH PLENTY OF LOW LEVEL MOISTURE AND WARM SURFACE TEMPERATURES TO PRODUCE SHOWERS AND THUNDERSTORMS. A BROKEN LINE OF STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY BY 3 PM THIS AFTERNOON. LOOK FOR THESE THUNDERSTORMS TO TRACK EAST AT 15 TO 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...LOCAL WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: A STRONG COLD FRONT IN COMBINATION WITH A DISTURBANCE IN THE FLOW ALOFT WILL ENHANCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON SATURDAY. AS THIS FRONT INTERACTS WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY A FEW STRONG STORMS WILL BE POSSIBLE SATURDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS. TABER
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:24 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 36 min |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.